It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Concerta - Am I one in a million? Or...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-03-2004, 01:02 AM   #1
    iawaittheday143
    Newbie
     
    iawaittheday143's Avatar
     
    Join Date: Jul 2004
    Posts: 1
    iawaittheday143 HB User
    Concerta - Help me please.

    Hi, I am a 17 year old on Concerta and have been for about two years now think. I am on it because I have ADHD and I know this is a ADD forum but i did not see a ADHD forum. When I first started Concerta, I just lost my appetite and couldn't sleep, but recently I am developing major tics in my left hand, as well as aggravation, chest pains, headaches, and at time, think things I normally donít and so forth. I have told my doctor but he is ignoring all this, so I decided to do research and my side effects are cause of concern, at least some of mine are. So I am worried something is wrong, and no one see's it. I could really use the input of anyone else experiencing the same problems. From what I know, that long-term effects are unknown but from what one-scientist thinks, is that methylphenidate can cause Parkinsonism. I can't control my tic's in my left hand they never stop, so I don't know, Iím very worried. Any input would be great.

    Last edited by iawaittheday143; 07-03-2004 at 01:11 AM.

     
    Sponsors Lightbulb
       
    Old 07-03-2004, 08:25 AM   #2
    DoubleVision
    Junior Member
     
    DoubleVision's Avatar
     
    Join Date: Jun 2004
    Posts: 23
    DoubleVision HB User
    Re: Concerta - Am I one in a million? Or...

    I think I would find another doctor and tell him/her your concerns. Sounds like these are newly developing symptoms for you and if they are bothersome or somehow related to the medication, any self-respecting doctor should check it out. Time to fire the one that doesn't care.

     
    Old 07-07-2004, 04:09 PM   #3
    burg
    Member
    (male)
     
    burg's Avatar
     
    Join Date: Mar 2004
    Location: Savannah, GA
    Posts: 81
    burg HB User
    Re: Concerta - Am I one in a million? Or...

    I agree, DEFINETELTY check in with your doc or a new doc, there's other med options out there. Perhaps lowering the dose is an option too, but of course that could imose on the effectiveness of the treatment. good luck
    Chris

     
    Old 07-09-2004, 08:22 AM   #4
    SpeisFamily
    Senior Member
     
    SpeisFamily's Avatar
     
    Join Date: Jul 2004
    Posts: 257
    SpeisFamily HB User
    Lightbulb Re: Concerta - Am I one in a million? Or...

    My daughter, who is 9 years old, has taken medication for ADHD since she was 4. She started with Dexadrine, then Ritalin, and then Concerta. She also said that she had alot of chest pains, which didn't show anything unusual on the EKG and also had severe migrains which they gave her another medication for. Concerta helped her to focus, but if she was interrupted she would become hostile and angry.

    My daughter was diagnosed with kidney stones a year ago after several episodes of gross hymaturia (Large amounts of blood in her urine). I was wondering if anyone else might have noticed kidney stones after taking time release medications for ADHD such as Concerta. I think there may be a link.

    I have taken my daughter off of the ADHD medications and am dealing with it through focusing and concentration excersises and I hope that my daughter will soon be able to stop taking the medications for her kidneys as well. She has gained some weight, which is a good thing since she was smaller and thinner than all the other kids her age.

    Last edited by SpeisFamily; 07-15-2004 at 05:30 AM.

     
    Old 07-14-2004, 10:55 PM   #5
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Concerta - Help me please.

    Quote:
    Originally Posted by iawaittheday143
    Hi, I am a 17 year old on Concerta and have been for about two years now think. I am on it because I have ADHD and I know this is a ADD forum but i did not see a ADHD forum. When I first started Concerta, I just lost my appetite and couldn't sleep, but recently I am developing major tics in my left hand, as well as aggravation, chest pains, headaches, and at time, think things I normally donít and so forth. I have told my doctor but he is ignoring all this, so I decided to do research and my side effects are cause of concern, at least some of mine are. So I am worried something is wrong, and no one see's it. I could really use the input of anyone else experiencing the same problems. From what I know, that long-term effects are unknown but from what one-scientist thinks, is that methylphenidate can cause Parkinsonism. I can't control my tic's in my left hand they never stop, so I don't know, Iím very worried. Any input would be great.
    You have a right to be worried. You could be sacrificing your future health and well-being with these stimulant drugs.

    Your doctor can ignore you, but in turn, you can ignore him. If you choose, you may slowly, safely taper off the drug over a period of weeks or months, if that is what you want to do. The tics may be reversable I've heard when a person gets off the drugs, especially if you haven't taken them for many years.....

    Only two years on the drug + you are young = sounds like you might end up ok if you decide to quit the drugs.

    You may still have ADD after it's all said and done, but you will have peace of mind too that you've saved your health. It's depends which is more important to you. It's your body, your choice.

     
    Old 07-17-2004, 08:13 AM   #6
    no patience
    Senior Veteran
     
    no patience's Avatar
     
    Join Date: Apr 2004
    Location: massachusetts
    Posts: 859
    no patience HB User
    Re: Concerta - Help me please.

    Quote:
    Originally Posted by Jennita
    You have a right to be worried. You could be sacrificing your future health and well-being with these stimulant drugs.

    Your doctor can ignore you, but in turn, you can ignore him. If you choose, you may slowly, safely taper off the drug over a period of weeks or months, if that is what you want to do. The tics may be reversable I've heard when a person gets off the drugs, especially if you haven't taken them for many years.....

    Only two years on the drug + you are young = sounds like you might end up ok if you decide to quit the drugs.

    You may still have ADD after it's all said and done, but you will have peace of mind too that you've saved your health. It's depends which is more important to you. It's your body, your choice.
    hi jennita my niece recently went on concerta for adhd and my sister wanted me to research it do you know if it is a narcotic or not thanks jennita luv kelleigh
    __________________
    kelleigh

    Last edited by no patience; 07-17-2004 at 08:14 AM.

     
    Old 07-17-2004, 11:16 AM   #7
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Concerta - Help me please.

    Quote:
    Originally Posted by no patience
    hi jennita my niece recently went on concerta for adhd and my sister wanted me to research it do you know if it is a narcotic or not thanks jennita luv kelleigh
    If in saying narcotic you mean addictive, yes, it's a schedule II drug which is in the highly addictive catagory. It's basically Ritalin, the name of the drug is methylphenidate which is a stimulant that is structurally and pharmacologically similar to the amphetamines.

    There are alot of adverse effects and warnings; if you look up the drug prescribing information on it they are all listed there.

     
    Old 07-18-2004, 09:31 AM   #8
    no patience
    Senior Veteran
     
    no patience's Avatar
     
    Join Date: Apr 2004
    Location: massachusetts
    Posts: 859
    no patience HB User
    Re: Concerta - Am I one in a million? Or...

    thanks jennita how can they put kids on this kind of stuff aren't there any other alternatives i kind of warned my sister about theses kinds of medications because of all the stuff i've read on the boards well again thanks and i miss you you always have answers for me you're awesome hope to chat again soon luv kelleigh
    __________________
    kelleigh

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Concerta and heart problems Data Bob ADD / ADHD 3 02-13-2009 11:35 PM
    ADD and Concerta PrincessBride22 ADD / ADHD 6 03-23-2005 01:56 PM
    Kidney Stones & Concerta SpeisFamily ADD / ADHD 4 07-11-2004 12:31 AM
    Concerta SnappDragon ADD / ADHD 4 07-10-2004 07:09 PM
    Concerta and Stratera in combination kolgeme ADD / ADHD 1 04-22-2004 01:34 PM
    Concerta not working very well.. any ideas? mattj949 ADD / ADHD 5 02-13-2004 08:42 PM
    What is proper dosage - Concerta/Ritilan? Karon ADD / ADHD 9 02-12-2004 07:13 AM
    Switching from Ritalin to Concerta SBContreras ADD / ADHD 4 12-28-2003 10:38 AM
    STRATTERA-CONCERTA COMBO CMMG ADD / ADHD 5 05-06-2003 12:58 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:25 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!